MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 40-102
Medical Device Problem Codes Entrapment of Device (1212); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Cardiac Arrest (1762); Tachycardia (2095)
Date of Event 09/23/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.The ct sheath did not cause or contribute to the reported event.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was the result of distal embolism.Distal embolization of blood clots and cardiovascular collapse are listed in the device labeling as potential complications / adverse events.The labeling also includes the following warning statement: when used in patients with an ivc filter, damage to the filter, the collection bag, or dislodgement of the ivc filter, etc.May occur.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A 53-year-old male patient presented with a clotted inferior vena cava (ivc) filter with the deep vein thrombosis (dvt) extending to the left popliteal vein.The patient experienced a previous adverse event from an arterial procedure and the right leg veins were ligated.On (b)(6) 2022, the patient underwent a thrombectomy using the inari clottriever (ct) thrombectomy system.Due to the right leg being ligated, the interventional cardiologist elected to place a long sheath from the internal jugular (ij) vein down to prevent the ct collection bag from interacting with the filter.The wire was successfully externalized from both access points, but the sheath was unable to be completely delivered beyond the filter.The procedure continued, and 2 successful passes were made with the ct catheter which produced significant clot yield.However, on the third pass, the ct collection bag caught on the filter and slowly pulled the filter towards the left common iliac vein (lciv).At this point approximately 70% of the clot had been evacuated and the physician removed the ivc filter from the ij.Although the ivc removal was accomplished without damaging the ct collection bag, the patient deteriorated and a pulmonary embolism was suspected.The patient's heart rate (hr) increased from 90 to 130 bpm.Shortly afterwards, the patient's heart rate stabilized, but the patient subsequently decompensated and became unresponsive.A code was initiated, but the team was unable to resuscitate the patient and he expired.

Brand Name
CLOTTRIEVER CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key15655261
Report Number3020347218-2022-00004
Device Sequence Number19446786
Product Code QEW
UDI-Device Identifier00850291007093
UDI-Public00850291007093
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212632
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model Number40-102
Device Lot Number22030008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Initial Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER SHEATH, 13 FR
Outcome Attributed to Adverse Event Required Intervention; Death; Life Threatening;
Patient Age53 YR
Patient SexMale
Patient Weight100 KG